Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 13, 2000, 2:20 PM CDT for Hancock County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2000, 2:20 PM CDT (19:20 UTC)
- Expired
- May 13, 2000, 2:45 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Hancock County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1609 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WUUS54 KLIX 131921 SVRNEW MSC045-131945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 PM CDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 245 PM CDT * AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF WAVELAND...MOVING SOUTHEAST AT 5 TO 10 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... BAY ST. LOUIS WAVELAND LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:15 PM CDT, 5 minutes earlier.
Area forecast discussion, May 13, 2:15 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 215 PM CDT SAT MAY 13 2000 RIGHT TO THE POINT AS STRONG CONVECTION NOW BREAKING OVER THE SE PARTS OF THE CWA. UNSEASONABLY WARM TEMPS AIDING TO DESTABILIZE MUCH OF THE ATMOSPHERE OVER THE FORECAST AREA AS THE COLD FRONT APPROACHES FROM THE NW. LOOKS LIKE THE FRONT WILL CROSS INTO THE NW CWA SECTIONS LATER THIS AFTERNOON AND PUSH MORE ESE THROUGH THE REMAINING CWA LATER TONIGHT. EXPECT MOST OF THE CONVECTION TO CONTINUE ACROSS THE SE PARTS OF THE FORECAST AREA AS THE ACTIVITY BECOMES ENHANCED WITH THE DEVELOPING SEA BREEZE THROUGH TONIGHT. AS A RESULT...WILL CARRY HIGHEST POPS HERE WITH TAPERING POPS BACK TO THE NW. BY 24HR OUT...EXPECT CLEARING TO BEGIN ACROSS MUCH OF THE SE CONSISTENT WITH THE PREVIOUS FORECAST AND CARRY INTO THE EXTENDED AS HIGH PRES BUILDS ACROSS THE REGION. WILL GENERALLY FOLLOW THE ETA SOLUTION WITH SYNOPTIC TRENDS AND GENERALLY STICK CLOSE TO MOS TEMPS WHICH LOOK TO BE COMING MORE INTO GENERAL AGREEMENT. MCB 57/83/54/87 1000 BTR 62/84/58/88 2000 MSY 67/83/62/87 2000 GPT 65/84/60/86 3000 .NEW...NONE LA...NONE MS...NONE. 09
In the hours before
Special weather statement, May 13, 10:00 AM CDT, 4 hours 20 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT SAT MAY 13 2000 THE FORECAST AREA COVERING SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI REMAINS UNDER THE INFLUENCE OF A WARM AND UNSTABLE AIR MASS. AT THE SAME TIME...A COLD FRONT STRETCHING FROM SOUTHERN TEXAS TOWARD NORTHWEST LOUISIANA AND NORTHWEST MISSISSIPPI IS PUSHING TOWARD THE SOUTHEAST AND IS EXPECTED TO MOVE ACROSS THE FORECAST AREA BY LATE THIS EVENING. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO BEGIN LATER THIS MORNING LEADING INTO THE EARLY AFTERNOON HOURS AND CONTINUE THROUGH TONIGHT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS SHOULD BE BRIEF PERIODS OF HEAVY RAIN ALONG WITH GUSTY WINDS AND SMALL HAIL. HOWEVER...THE THUNDERSTORM ACTIVITY IS NOT LIKELY TO REACH SEVERE THRESHOLDS. FOR MORE INFO PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Local storm report, May 13, 1:15 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CDT SAT MAY 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM W OF SELLERS MS ONE HALF INCH HAIL SIZE
05/13/00 N HANCOCK CO REPORTED BY DAUGHTER OF
SHERIFFS DEPUTY.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:00 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 30 min |
| May 13, 1:35 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.